Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2019, 3:58 PM EDT for 5 counties in Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2019, 3:58 PM EDT (19:58 UTC)
- Expired
- Apr 8, 2019, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:13 PM EDT | TSTM WND DMG | 3 Ssw Thaxton, VA | TWO MATURE PINE TREES WERE BLOWN DOWN BY THUNDERSTORM WINDS ONTO A POWER LINE NEAR LITTLE ECHO LANE. |
| Apr 8, 4:20 PM EDT | HAIL 0.7 | 4 Se Thaxton, VA | |
| Apr 8, 4:25 PM EDT | HAIL 0.25 | 3 E Thaxton, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WUUS51 KRNK 081958
SVRRNK
VAC019-023-067-161-770-082045-
/O.NEW.KRNK.SV.W.0009.190408T1958Z-190408T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
358 PM EDT Mon Apr 8 2019
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Roanoke County in west central Virginia...
The City of Roanoke in west central Virginia...
Central Bedford County in south central Virginia...
Southern Botetourt County in west central Virginia...
Northern Franklin County in west central Virginia...
* Until 445 PM EDT
* At 358 PM EDT, severe thunderstorms were located along a line
extending from near Hollins to Vinton, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Roanoke...
Vinton...
Bedford...
Buchanan...
and Troutville.
This includes The following Locations The National D-Day Memorial and
Roanoke Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3728 7930 3717 7991 3743 8006 3746 8004
3756 7953 3753 7950 3756 7945 3731 7928
TIME...MOT...LOC 1958Z 254DEG 31KT 3739 7997 3726 7987
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
MBS2 follow-up statements
758
WWUS51 KRNK 082025
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
425 PM EDT Mon Apr 8 2019
VAC067-161-770-082035-
/O.CAN.KRNK.SV.W.0009.000000T0000Z-190408T2045Z/
Roanoke VA-City of Roanoke VA-Franklin VA-
425 PM EDT Mon Apr 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROANOKE AND
NORTHERN FRANKLIN COUNTIES AND THE CITY OF ROANOKE IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3728 7930 3720 7976 3751 7978 3756 7953
3753 7950 3756 7945 3731 7928
TIME...MOT...LOC 2025Z 254DEG 31KT 3745 7971 3732 7961
$$
VAC019-023-082045-
/O.CON.KRNK.SV.W.0009.000000T0000Z-190408T2045Z/
Bedford VA-Botetourt VA-
425 PM EDT Mon Apr 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL BEDFORD AND SOUTHEASTERN BOTETOURT COUNTIES...
At 425 PM EDT, severe thunderstorms were located along a line
extending from near Lithia to near Thaxton, moving east at 35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Bedford...
Buchanan...
Montvale...
Chamblissburg...
and Goode.
This includes The following Location The National D-Day Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3728 7930 3720 7976 3751 7978 3756 7953
3753 7950 3756 7945 3731 7928
TIME...MOT...LOC 2025Z 254DEG 31KT 3745 7971 3732 7961
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
MBS962
WWUS51 KRNK 082042
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
442 PM EDT Mon Apr 8 2019
VAC019-023-082052-
/O.EXP.KRNK.SV.W.0009.000000T0000Z-190408T2045Z/
Bedford VA-Botetourt VA-
442 PM EDT Mon Apr 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BEDFORD AND
SOUTHEASTERN BOTETOURT COUNTIES WILL EXPIRE AT 445 PM EDT...
The storms which prompted the warning have moved east so a new
warning has been issued.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3728 7930 3720 7976 3751 7978 3756 7953
3753 7950 3756 7945 3731 7928
TIME...MOT...LOC 2042Z 254DEG 31KT 3749 7953 3736 7943
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:57 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 8, 1:57 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Blacksburg VA 157 PM EDT Mon Apr 8 2019 .SYNOPSIS... Low pressure over the Gulf Coast states and a front extending north into the Ohio Valley shifts east through our area by Tuesday. A secondary area of low pressure will develop in the southeast Tuesday and move northeast toward the Mid- Atlantic keeping a chance of rain across much of the area Tuesday. High pressure will then spread across the region Wednesday before another storm system brings rain back to the area by Friday. && .NEAR TERM /THROUGH TUESDAY/... As of 144 PM EDT Monday... Severe Weather Threat This Afternoon and Evening... Deeper convection has fired up ahead of a vort across far SW Va into WV with hail being the main culprit so far. More convection is firing up across the NC foothills. High-res models still painting high pops in west early this afternoon, then shifting to the piedmont by 4pm. Convective parameters still favor best threat of severe storms east of the Blue Ridge with damaging winds the main threat along with isolated hail and tornadoes. Hail and wind damage may also occur early in the mountains as seen already in southern WV. Sunshine allowed temps to surge out east and instability will increase fueling threat of severe storms. SPC has an Enhanced Risk in the piedmont/foothills, mainly along and southeast of a line from Boone to Farmville. 12z soundings, and forecast parameters for severe weather show that our VA/NC piedmont will be favorable for isolated supercells, with damaging winds and isolated tornadoes possible. This does not look like a case of low cape/high shear with a low level boundary, but 0-3km SRH will range from 200-300 m2/s2 after 20z with supercell composite per the RAP13 showing threat running along/south of U.S. 58 from Hillsville to South Boston. With more sunshine showing up, expect the airmass to destablize with SBCAPEs of up to 2000 J/KG over the piedmont. Needless to say, those living east of the Blue Ridge and especially in southside VA and the NC piedmont should make early plans in case severe storms develop. In addition, there is heavy rain threat with any training of cells. Storm total model rainfall is in the 1.5 to 2.0 inch range with the heavier cells. This is not the greatest concern, but it is of some and WPC has included most of our area in a Marginal Threat for heavy rainfall. At least we have had a chance for some drying in recent weeks and also evapotransporation is greater now that things are beginning to green up. Temperatures will remain above normal with no significant cooling behind the upper system today and tonight. Look for temperatures to remain 10-15 degrees above normal for both maxes and mins today and tonight. Dewpoints will also remain well above normal in the high 50s to mid 60s even in the Piedmont today. A cold front will drop south across the region Tuesday. Scattered showers and isolated thunderstorms will develop along and ahead of the front. Day Two Convective Outlook had general thunderstorms across southern portion of forecast area. High temperatures on Tuesday will range from the mid 60s in the mountains to the mid 70s in the piedmont. /Forecast Confidence Levels/ Temperatures - High, Precipitation Probabilities - High, Winds - Moderate to High, Thunderstorm Threat - High, Severe Thunderstorm Threat - Moderate to High. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 1100 AM EDT Monday... For the most part, this portion of the forecast is expected to be precipitation free with high pressure dominating our landscape at least Wednesday into Thursday. Our forecast will now reflect some lingering isolated showers and storms Tuesday evening across parts of our North Carolina counties for a couple hours into the late evening, on the back side of the departing front. Prior, our forecast had a this activity more progressively exiting the region. Now the speed has been slowed slightly. Previously, we had been advertising the return of precipitation Thursday night. This part of our forecast has not changed. By Thursday night, the center of the surface high pressure will be along or just east of the Atlantic coast, all while a cold front approaches our area, extending south from roughly Chicago to Huntsville by late Thursday night. Low level south to southwest flow between these two system will increase to around 40-45 kts at 850mb, tapping a deep fetch of eastern Gulf of Mexico moisture into our region. The result will be the formation of primarily upslope rain showers along and near the crest of the Blue Ridge. The activity will begin first along the Northern Mountains and Foothills of North Carolina during the late evening, and spread north along the spine of the Blue Ridge, while also expanding westward and eastward into more of the mountains and neighboring Piedmont regions. There will be two periods within this portion of the forecast where we are expecting more than just light and variable or calm winds at the surface. The first period will be Wednesday night behind the departing cold front. While not very strong, folks mainly at higher elevations will notice a northwest wind gusting to around 15 to 20 mph, with the mountains valleys and Piedmont regions receiving weaker speeds and gusts. A period of more substantial winds is expected to ramp up Thursday afternoon into Thursday night as the low level jet strengthens. By Thursday afternoon gusts across the mountains of 15 to 25 mph will be common with those values increasing to 20 to 30 mph Thursday night. The mountain valleys and Piedmont regions can subtract about 10 mph off these two ranges for these two time periods. Temperatures during this portion of the forecast are expected to be slightly above normal for Wednesday and slightly below normal for Thursday. Confidence in the forecast for this portion of the forecast is moderate to high. The biggest challenges whether or not there will be some lingering isolated thunderstorms for parts of North Carolina late Tuesday evening, and then the magnitude of the winds and the rate and coverage of the return of showers to the area Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 1015 AM EDT Monday.... A closed upper level low pressure system will progress eastward through the Great Lakes region Friday into Friday night. Its associated cold front will progress through the area on Friday. The best dynamics associated with this system are expected to remain north of the region. That is not to say we will be immune from receiving scattered showers, and perhaps a few thunderstorms will the passage of the front. The best potential for the thunderstorms will be during the peak heating of the afternoon, along and east of the crest of the Blue Ridge, coincident to the location of the front Friday afternoon. The front will quickly exit the region Friday night with only a few lingering showers across the eastern parts of the area Friday evening. High pressure will briefly return to the area on Saturday to bring a dry start to the weekend, but that will change Saturday night into Sunday. An upper level trough will be positioned over TX/OK Saturday night, move east, and deepen into a closed low near Memphis, TN Sunday morning. This system will help lift a warm front north across our area during this time frame, with a deep fetch of first Atlantic, and then Gulf of Mexico moisture streaming into the area. Look for rain showers to increase across the area Saturday night, and become even more numerous during the day Sunday as the upper low continues to move eastward. Guidance varies on just where the exact center of the upper low will be by Sunday afternoon, but most are in consensus that it will be somewhere along the Lower Ohio Valley between the Mississippi River and roughly OH/KY. Not only do the locations of the upper lows vary in position, but the speed at which the system exits the area to the east also differs. This will impact how long showers linger into Sunday night. Our latest forecast will reflect the consensus of these solutions with scattered showers still across the area Sunday night. By Monday, little if any precipitation is expected to remain across the area from the departing system. Temperatures across the area will average about five degrees above normal on Friday and Saturday. By Sunday into Monday, temperatures are expected to cool to average a few degrees either side of normal. Confidence for this portion of the forecast is moderate. The biggest questions are the potential and timing of any thunderstorms on Friday, and the timing, duration, and amounts of rainfall for Sunday and Sunday night. A more prolonged rain on Sunday could lead to some localized flooding issues. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 140 PM EDT Monday... Expect convection impacting most if not all TAF sites this afternoon, with greatest time from 18-21z in the mountains to 19-00z east. Cigs will mainly be VFR outside storms this afternoon, but IFR in storms/heavy showers. As usual with storms gusty winds will occur. Potential for severe storms exists especially at LYH/DAN. Tonight, expect showers to persist near DAN through 06z, the mainly looking at drizzle/fog and low clouds across most of the area, so poor flying conditions with sub-MVFR likely between 06z-13z all sites. Areas of fog developed overnight impacting the LYH, LWB, and BCB Confidence is medium to high in terms of storms, and high for poor flying conditions late tonight, with slow improvement Tue morning. EXTENDED AVIATION DISCUSSION... MVFR/IFR conditions remain possible Tuesday afternoon as another wave rides along a slow moving southward frontal boundary draped across the forecast area. Showers and a few thunderstorms are expected, especially along to south/east of the VA/NC border. Drier weather and VFR ceilings and visibilities are expected Wednesday into Thursday, though another front looks to bring sub-VFR back into the area late Thursday into Friday. High pressure brings VFR Saturday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RAB/WP NEAR TERM...RAB/WP SHORT TERM...DS LONG TERM...DS AVIATION...RAB/WP
Hazardous weather outlook, Apr 8, 2:46 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 246 PM EDT Mon Apr 8 2019 NCZ001-002-018-019-VAZ007-009>013-015-016-018>020-024-WVZ042>044-507- 508-091900- Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe- Pulaski-Grayson-Carroll-Craig-Alleghany VA-Bath-Rockbridge-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 246 PM EDT Mon Apr 8 2019 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-020-VAZ014-017-022-023-032>035-043>047-058-059-091900- Surry-Stokes-Rockingham-Caswell-Yadkin-Montgomery-Floyd-Roanoke- Botetourt-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 246 PM EDT Mon Apr 8 2019 ...SEVERE THUNDERSTORM WATCH 45 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several strong weather systems are expected to move across the Mid- Atlantic and Appalachian region of the U.S. during the next several days. Each of these will be capable of producing thunderstorms with heavy rainfall. The greatest threat for heavy rainfall at this time appears to be Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions.
In the hours before
Special weather statement, Apr 8, 2:33 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Mon Apr 8 2019
VAZ018-023-081915-
Botetourt-Craig-
233 PM EDT Mon Apr 8 2019
...STRONG THUNDERSTORMS WILL AFFECT CRAIG AND BOTETOURT COUNTIES...
Until 315 PM EDT.
At 231 PM EDT, strong thunderstorms extended from near New Castle to
Sinking Creek. Movement was east at 35 mph.
Wind gusts up to 50 mph and small hail are possible with these
storms.
Locations impacted include...
New Castle...
Eagle Rock...
Oriskany...
Sinking Creek...
and Fincastle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3772 7968 3769 7967 3766 7968 3763 7964
3743 7992 3740 8038 3760 8015 3763 8008
3766 8004 3765 8002 3767 7998 3773 7969
TIME...MOT...LOC 1831Z 255DEG 32KT 3757 8012 3742 8032
MBSSpecial weather statement, Apr 8, 2:57 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
257 PM EDT Mon Apr 8 2019
NCZ003-004-020-081945-
Stokes-Yadkin-Surry-
257 PM EDT Mon Apr 8 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YADKIN...SURRY...AND
STOKES COUNTIES...
Until 345 PM EDT.
At 256 PM EDT, strong thunderstorms extended from near Ararat to
Brooks Crossroads. Movement was northeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
and Yadkinville.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3606 8088 3621 8087 3656 8061 3654 8006
3626 8025 3626 8045 3622 8043 3621 8045
3614 8044 3611 8051 3606 8051
TIME...MOT...LOC 1856Z 230DEG 27KT 3636 8054 3612 8077
MBSSpecial weather statement, Apr 8, 3:12 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
312 PM EDT Mon Apr 8 2019
VAZ024-035-082000-
Amherst-Rockbridge-
312 PM EDT Mon Apr 8 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...
Until 400 PM EDT.
At 311 PM EDT, strong thunderstorms extended from Forks Of Buffalo
to near Natural Bridge. Movement was northeast at 25 mph.
Wind gusts up to 50 mph and dime size hail are possible with these
storms.
Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Forks Of Buffalo...
and Clifford.
This includes The following Location VMI.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3781 7917 3781 7914 3778 7911 3778 7908
3772 7907 3770 7899 3767 7897 3756 7937
3760 7939 3761 7941 3760 7943 3762 7944
3760 7946 3758 7945 3757 7943 3753 7950
3762 7962 3772 7968 3774 7969 3785 7916
TIME...MOT...LOC 1911Z 247DEG 23KT 3769 7917 3761 7958
MBSLocal storm report, Apr 8, 3:15 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL PETERSTOWN 37.40N 80.80W
04/08/2019 E1.00 INCH MONROE WV TRAINED SPOTTER
0106 PM HAIL ATHENS 37.42N 81.02W
04/08/2019 E0.88 INCH MERCER WV PUBLIC
0102 PM HAIL 3 NE PRINCETON 37.40N 81.06W
04/08/2019 E1.00 INCH MERCER WV PUBLIC
0100 PM HAIL 1 NW KEGLEY 37.41N 81.15W
04/08/2019 E1.00 INCH MERCER WV PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 1 NW
KEGLEY.
1256 PM HAIL 3 E MATOAKA 37.42N 81.20W
04/08/2019 M0.70 INCH MERCER WV PUBLIC
1245 PM HAIL 2 SSE MATOAKA 37.39N 81.24W
04/08/2019 E1.75 INCH MERCER WV PUBLIC
&&Special weather statement, Apr 8, 3:32 PM EDT, 26 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 332 PM EDT Mon Apr 8 2019 NCZ004-005-082000- Stokes-Rockingham- 332 PM EDT Mon Apr 8 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STOKES AND ROCKINGHAM COUNTIES OF NORTH CAROLINA... Until 400 PM EDT. At 331 PM EDT, strong thunderstorms extended from Ellisboro to near Meadows. Movement was northeast at 40 mph. Wind gusts up to 50 mph and pea size hail are possible with these storms. Locations impacted include... Eden... Wentworth... Mayodan... Madison... and Walnut Cove. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3626 8027 3654 8007 3654 7970 3625 7976 TIME...MOT...LOC 1931Z 246DEG 35KT 3631 7998 3633 8020 MBS
Local storm report, Apr 8, 3:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL NEW CASTLE 37.50N 80.12W
04/08/2019 E1.00 INCH CRAIG VA COUNTY OFFICIAL
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 1:15 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 30 min |
| Apr 8, 1:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Apr 8, 2:08 PM EDT | Special Weather Statement | RNK | City of Roanoke | 37 min |
| Apr 8, 2:23 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 37 min |
| Apr 8, 2:33 PM EDT | Special Weather Statement | RNK | Botetourt, Craig | 42 min |
| Apr 8, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 52 min |
| Apr 8, 2:46 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski, Wythe, City of Radford | 44 min |
| Apr 8, 3:12 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lexington | 48 min |
| Apr 8, 3:14 PM EDT | Areal Flood Advisory | RNK | Montgomery | 2 hr |
| Apr 8, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Pulaski and 4 more | 39 min |
| Apr 8, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 48 min |
| Apr 8, 3:29 PM EDT | Areal Flood Advisory | RNK | Botetourt, Rockbridge | 61 min |
| Apr 8, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 3 min |
| Apr 8, 3:56 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 64 min |
| Apr 8, 4:06 PM EDT | Special Weather Statement | RNK | City of Roanoke | 24 min |
| Apr 8, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 77 min |
| Apr 8, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 41 min |
| Apr 8, 4:23 PM EDT | Special Weather Statement | RNK | Buckingham | 37 min |
| Apr 8, 4:26 PM EDT | Areal Flood Advisory | RNK | Bedford | 64 min |
| Apr 8, 4:29 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Apr 8, 4:33 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 27 min |
| Apr 8, 4:39 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 66 min |
| Apr 8, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Franklin and 2 more | 65 min |
| Apr 8, 5:14 PM EDT | Special Weather Statement | RNK | Patrick | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.